MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 95MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 95MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.304S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code-hwc.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, there was difficulty getting the helical blade to pass through the nail.The blade was hitting the bottom of the nail.It was as if the nail was a 135 as opposed to 130.The surgeon then tried tightening the nail connection to the insertion handle.The blade guide sleeve connection to the nail insertion handle was also tight.The blade was able to pass manually with the blade guide sleeve and disconnecting the compression nut from the aiming arm.The nail was locked distally through the loving sleeves and finished the case.The original blade was removed and tried implanted a second set of helical blade.Procedure was successfully completed with a ten (10) minute surgical delay.Patient outcome was good.Concomitant devices reported: unknown insertion handle (part#unknown, lot#unknown, quantity 1), unknown guide sleeve (part#unknown, lot#unknown, quantity 1), unknown aiming arm (part#unknown, lot#unknown, quantity 1), unknown compression nut (part#unknown, lot#unknown, quantity 1) this report is for one (1) 11.0mm ti helical blade 95mm-sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant date is not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part number: 456.304s lot number: 9938661 part manufacturing date: 08 december 2015 manufacturing site: elmira part expiration date: 31 october 2024 nonconformance noted: n/a a review of the device history record revealed no complaint related anomalies.The device history record shows lot 9938661 of ti helical blades was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 9825561 met all specifications with no issues documented that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM TI HELICAL BLADE 95MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8531351
Report Number2939274-2019-57568
Device Sequence Number1474654
Product Code HSB
UDI-Device Identifier10886982226709
UDI-Public(01)10886982226709
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number456.304S
Device Catalogue Number456.304S
Device Lot Number9938661
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer04/25/2019
05/17/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/15/2019
05/22/2019
Patient Sequence Number1
Patient Age81 YR